Alert archive / Georgia / Small Craft Advisories in 2012

Small Craft Advisory 3, NWS Charleston, SC

January 4, 2012

NWS Charleston, SC issued this small craft advisory at Jan 4, 2012, 10:14 PM EST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jan 4, 2012, 10:14 PM EST (03:14 UTC)
Expired
Jan 5, 2012, 1:30 PM EST
In force
15 hr
Issued by
NWS Charleston, SC

The text

As transmitted, in the capitals the NWS used until 2016.

921 
WHUS72 KCHS 050314
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1014 PM EST WED JAN 4 2012

AMZ350-051115-
/O.NEW.KCHS.SC.Y.0003.120105T0314Z-120105T1300Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
1014 PM EST WED JAN 4 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EST THURSDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ352-051115-
/O.NEW.KCHS.SC.Y.0003.120105T0314Z-120105T1300Z/
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
1014 PM EST WED JAN 4 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EST THURSDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ374-051115-
/O.NEW.KCHS.SC.Y.0003.120105T0314Z-120105T1300Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1014 PM EST WED JAN 4 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EST THURSDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
5 follow-up statements
137 
WHUS72 KCHS 050516
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1216 AM EST THU JAN 5 2012

AMZ350-352-374-051300-
/O.CON.KCHS.SC.Y.0003.000000T0000Z-120105T1300Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1216 AM EST THU JAN 5 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS
MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
415 
WHUS72 KCHS 050848
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
348 AM EST THU JAN 5 2012

AMZ350-352-374-051300-
/O.CON.KCHS.SC.Y.0003.000000T0000Z-120105T1300Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
348 AM EST THU JAN 5 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS
MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
075 
WHUS72 KCHS 051105
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
605 AM EST THU JAN 5 2012

AMZ350-352-374-051600-
/O.EXT.KCHS.SC.Y.0003.000000T0000Z-120105T1600Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
605 AM EST THU JAN 5 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EST THIS
MORNING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM EST THIS
MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
742 
WHUS72 KCHS 051534
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1034 AM EST THU JAN 5 2012

AMZ350-352-051645-
/O.EXP.KCHS.SC.Y.0003.000000T0000Z-120105T1600Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
1034 AM EST THU JAN 5 2012

...SMALL CRAFT ADVISORY WILL EXPIRE AT 11 AM EST THIS MORNING...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT 11 AM EST THIS MORNING. 

$$

AMZ374-051900-
/O.EXT.KCHS.SC.Y.0003.000000T0000Z-120105T1900Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1034 AM EST THU JAN 5 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EST THIS
AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 2 PM EST THIS
AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
464 
WHUS72 KCHS 051830
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
130 PM EST THU JAN 5 2012

AMZ374-051930-
/O.CAN.KCHS.SC.Y.0003.000000T0000Z-120105T1900Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
130 PM EST THU JAN 5 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at Jan 4, 7:04 PM EST, 3 hours 10 minutes earlier.

Area forecast discussion, Jan 4, 7:04 PM EST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
704 PM EST WED JAN 4 2012

.SYNOPSIS...
A DRY COLD FRONT WILL CROSS THE REGION OVERNIGHT AND HIGH PRESSURE
WILL REMAIN TO THE SOUTH THROUGH THE END OF THE WEEK. A COLD FRONT WILL
AFFECT THE REGION LATE IN THE WEEKEND INTO EARLY NEXT WEEK FOLLOWED
BY HIGH PRESSURE THROUGH MID WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
WEDNESDAY EVENING...ONGOING FORECASTS REMAINED IN GOOD SHAPE AND
REQUIRED ONLY MINOR ADJUSTMENTS.

TONIGHT...A SHARP AND FAST MOVING SHORTWAVE TROF/JET MAXIMUM WILL
CROSS THE REGION FROM THE NORTHWEST. A DRY COLD FRONT...DENOTED
PRIMARILY BY A GRADUAL WIND SHIFT TO THE W...ASSOCIATED WITH THIS
MID/UPPER LEVEL FEATURE WILL ALSO CROSS THE REGION PRIMARILY AFTER
MIDNIGHT. OTHER THAN A PASSING HIGH CLOUDS THE SHORTWAVE/FRONT WILL
HAVE ONLY MINOR EFFECTS ON THE SENSIBLE WX FORECAST. THE PRESSURE
GRADIENT WILL TIGHTEN UP A BIT JUST AHEAD OF THE FRONT AND
DEVELOPING LEE SIDE TROFFING IN THE LEE OF THE SOUTHERN
APPALACHIANS...WHICH SHOULD PREVENT THE ENTIRE AREA FROM
DECOUPLING. OVERNIGHT TEMPS WILL ONCE AGAIN BE COLD...THOUGH ABOUT
10 DEGREES WARMER THAN EARLY WEDNESDAY MORNING. EXPECT UPPER 20S ACROSS
INLAND AREAS WHICH HAVE A BETTER CHANCE OF DECOUPLING...WITH LOWER
TO MID 30S CLOSER TO THE COAST.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
AN UPPER TROUGH OF LOW PRESSURE WILL DEPART THE EASTERN U.S. ON
THURSDAY AND BE REPLACED BY WEAK UPPER HIGH PRESSURE FRIDAY. BY
SATURDAY...A SOUTHERN STREAM UPPER SHORTWAVE IS EXPECTED TO APPROACH
THE AREA FROM THE SOUTHWEST WHILE A SURFACE COLD FRONT APPROACHES
FROM THE NORTHWEST. LIFT AND DEEP LAYER MOISTURE APPEAR LIMITED AND
THUS WILL CONTINUE WITH LOW RAIN CHANCES.

TEMPERATURES WILL GRADUALLY MODERATE THROUGH THE PERIOD. HIGHS
SHOULD RISE ABOVE NORMAL INTO THE MID TO UPPER 60S BY FRIDAY AND
SATURDAY AS A SURFACE RIDGE OF HIGH PRESSURE SOUTH OF THE REGION
CREATES A WSW LOW LEVEL FLOW. EXPECT LOWS IN THE LOWER TO MID 30S
AWAY FROM THE BEACHES FRIDAY MORNING...THEN LOWER TO MID 40S MOST
AREAS SATURDAY MORNING.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
A COLD FRONT LOOKS TO MOVE TOWARD THE AREA SATURDAY NIGHT...POSSIBLY
PUSHING INTO THE AREA OR REMAINING JUST NORTH OF THE AREA THROUGH
EARLY NEXT WEEK. THE FRONT WILL LIKELY HAVE A HARD TIME PUSHING
COMPLETELY THROUGH THE FORECAST AREA GIVEN THE ZONAL UPPER
FLOW...POSSIBLY WAITING UNTIL AN UPPER CUTOFF LOW SHIFTS EAST FROM
THE SOUTHERN PLAINS TOWARD MID WEEK. FOR NOW MAINTAINED PREVIOUS
FORECAST OF TEMPERATURES ABOVE NORMAL THROUGH MONDAY RETURNING TO
NEAR NORMAL THEREAFTER WITH LOW RAIN CHANCES THROUGH THE PERIOD.
LOOKS LIKE THERE COULD BE A SEVERE WEATHER THREAT NEXT WEDNESDAY
BASED ON THE 12Z/04 GFS/ECMWF SO THIS WILL BE SOMETHING TO WATCH.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
VFR THROUGH EARLY THURSDAY. 00Z TAF FORECAST DETAILS HIGHLIGHT
CHANGES IN WIND DIRECTION/SPEED...S/SW LESS THAN 10 KT THIS
EVENING VEERING TOWARD THE W AT SIMILAR SPEEDS OVERNIGHT...THEN
VEERING NW WIND OCCASIONAL GUSTS TO AROUND 15 KT THURSDAY.

EXTENDED AVIATION OUTLOOK...MVFR CIGS POSSIBLE ESPECIALLY LATE IN
THE WEEKEND INTO EARLY NEXT WEEK AS A COLD FRONT APPROACHES AND
LINGERS NEAR THE AREA.

&&

.MARINE...
TONIGHT...A SHORTWAVE TROUGH ALOFT AND ASSOCIATED DRY SURFACE COLD
FRONT WILL CROSS THE LOCAL WATERS AFTER MIDNIGHT. EXPECT LOW LEVEL
WINDS TO SURGE AS THESE FEATURES PASS. SW WINDS VEERING W WILL
INCREASE TO 15-20 KT OVERNIGHT...AND WILL CONTINUE TO ASSESS THE
POTENTIAL FOR SMALL CRAFT ADVISORY GUSTS TO 25 KT ESPECIALLY
ACROSS THE NEARSHORE SC WATERS AND THE OUTER GA WATERS. SEAS WILL
BUILD IN RESPONSE TO THE INCREASING WINDS...BECOMING 2-3 FT INSIDE
OF 20 NM AND 3-5 FT BEYOND 20 NM.

THURSDAY THROUGH MONDAY...SURFACE HIGH PRESSURE WILL REMAIN SOUTH OF
THE AREA THROUGH FRIDAY BEFORE PUSHING INTO THE ATLANTIC SATURDAY
AHEAD OF AN APPROACHING COLD FRONT. LOOKS LIKE THE FRONT WILL STALL
OUT OVER OR NEAR THE AREA SUNDAY INTO MONDAY BUT THE EXACT POSITION
IS UNCERTAIN AND THUS WINDS/SEAS ARE AS WELL. HOWEVER...ADVISORIES
ARE NOT EXPECTED DURING THIS PERIOD.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Jan 4, 3:49 AM EST, 18 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
349 AM EST WED JAN 4 2012

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-050900-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
349 AM EST WED JAN 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in Georgia, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.